MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU404020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pseudoaneurysm (2605); Vascular Dissection (3160)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: on (b)(6) 2021, the field sales associate (fsa) was supporting a case to reintervene on a pseudoaneurysm of the proximal anastomosis site of a 24mm infrarenal aortobifemoral surgical graft.The patient is believed to have initially presented in 2017 or 2018 with a type a dissection with extension into the iliac arteries, and had the following procedures prior to the planned reintervention of the proximal anastomosis site: aortic valve and ascending surgical replacement.Redo sternotomy for surgical arch replacement with a 32mm dacron elephant trunk.Placement of a conformable gore® tag® thoracic endoprosthesis (tgu404020/16281848) in the elephant trunk (performed on (b)(6) 2018).At least 2 other conformable gore® tag® thoracic endoprostheses (tgm343415/21013776 and tgmr404015/20998160) were put in distal to the tgu404020 infrarenal aortobifemoral surgical graft.No computed tomography (ct) scan was provided to the fsa prior to the case.During the case on (b)(6) 2021, it was observed on fluoro that there were potential stent fractures in the most proximal conformable gore® tag® thoracic endoprosthesis (tgu404020 stent graft) that was previously placed in the elephant trunk.Following this observation, the patient ct scan was reviewed by the fsa and the physician with fractures of the stent and thrombus in the stent graft identified, with the thrombus potentially due to a type iii endoleak.A foreign body, potentially a stent apex, was also noticed in the patients left common iliac artery.At this point, the plan changed from only reintervention of the proximal anastomosis site of the infrarenal graft, to relining the previous implanted devices.The following was completed: a conformable gore® tag® thoracic endoprosthesis (tgm313120) was placed across the proximal anastomosis site of the infrarenal graft.The conformable gore® tag® thoracic endoprosthesis (tgm313120) was extended proximally with a conformable gore® tag® thoracic endoprosthesis (tgm343415 and a tgm404020).A conformable gore® tag® thoracic endoprosthesis (tgm343410) was placed distal to the first tgm313120 for extended coverage.Following placement of the conformable gore® tag® thoracic endoprostheses, there was no more pulsatile flow observed on the tgu404020 that was identified with stent fractures.Additionally, no endoleaks were observed, the arch and visceral bypasses were all patent, and there was no observed flow in the false lumen.The physician decided to not do any additional interventions on the observed foreign body in the patient¿s left common iliac artery.Following the case, plain film x-rays of the patient from previous years were reviewed.It was noted that the conformable gore® tag® thoracic endoprosthesis stent appeared to be fractured in those previously taken x-rays.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, added h6 health effect-clinical code, health effect-impact code, component code, investigation findings, and conclusion.

Brand Name
CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12411381
Report Number2017233-2021-02327
Device Sequence Number17237633
Product Code MIH
UDI-Device Identifier00733132617760
UDI-Public00733132617760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PO40043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Model NumberTGU404020
Device Catalogue NumberTGU404020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale